Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 105, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 9, 2008, 10:49 PM EDT for 4 counties in North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2008, 10:49 PM EDT (02:49 UTC)
- Expired
- May 9, 2008, 11:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Harnett County, NC, Lee County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 46 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1660 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:30 PM EDT, 19 minutes earlier.
Area forecast discussion, May 9, 10:30 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1030 PM EDT FRI MAY 9 2008 .SYNOPSIS...A SURFACE TROUGH WILL SETTLE SOUTHWARD INTO CENTRAL NC TONIGHT. A COLD FRONT OVER THE TN VALLEY THIS EVENING WILL OVERTAKE THE TROUGH AND DRIFT SOUTHWARD THROUGH OUR REGION ON SATURDAY. WEAK HIGH PRESSURE WILL THEN BUILD OVERHEAD SATURDAY NIGHT... IN ADVANCE OF A STRONG STORM SYSTEM THAT WILL BRING WIDESPREAD RAIN AND SC TATTERED THUNDERSTORMS TO OUR AREA ON SUNDAY. && .NEAR TERM /UNTIL 8 AM SATURDAY MORNING/... AS OF 900 PM FRIDAY... TWO ROUNDS OF ISOLATED THUNDERSTORMS DEVELOPED INVOF HKY THIS AFTERNOON AND EVENING... ALONG AN AXIS OF SURFACE CONVERGENCE WITHIN A LEE TROUGH... AND IN AN AIRMASS CHARACTERIZED BY MLCAPES OF 500-1500 J/KG. ALOFT... SIGNIFICANT MID LEVEL COOLING OF SOME 5 DEGREES AT H5 IN THE PAST 12 HOURS HAS RESULTED IN MID LEVEL (H7-5) LAPSE RATES AROUND 7.5 C/KM. CURIOUSLY... THE RNK AND GSO SOUNDINGS DISPLAYED A RESIDUAL STOUT MID LEVEL CAPPING INVERSION AT 00Z/10TH... BUT SUSPECT THE APPROACH OF A MID LEVEL JET AND SERIES OF WEAK IMPULSES IN WNW FLOW ALOFT FROM THE TN VALLEY HAS HELPED RECENTLY ERODE THE CAP AND RESULTED IN A THERMAL PROFILE MORE SIMILAR TO THAT OBSERVED AT OHX (NASHVILLE). THE MID LEVEL SPEED MAX AND ASSOCIATED STRONG UNIDIRECTIONAL FLOW HAS ALSO PROVIDED AMPLE DEEP LAYER SHEAR TO PROMOTE ROTATION AND EVEN SPLITTING SUPERCELL STRUCTURES WITH THOSE STORMS THAT HAVE DEVELOPED. THE WEAK MID LEVEL ROTATION COMBINED WITH THE LOW (9-10 K FT) WBZ HEIGHTS HAVE PROVEN FAVORABLE FOR SEVERAL REPORTS EARLIER OF LARGE HAIL IN NEIGHBORING GSPS CWA. THE BEST FORCING AND SLIGHTLY DEEPER MID LEVEL MOISTURE ASSOCIATED WITH THE AFOREMENTIONED MID LEVEL IMPULSES IS FORECAST TO SKIRT OUR NORTHERN CWA... WHILE THE AXIS OF WEAKENING INSTABILITY LIES ACROSS THE SOUTHERN HALF. THUS... EXPECT THAT THE ISOLATED CONVECTION IN THE SOUTHERN PIEDMONT AND THOSE NORTH OF MOUNT AIRY AND OVER EASTERN TN WILL SHOW A GRADUAL WEAKENING TREND DURING THE NEXT SEVERAL HOURS... AS NOCTURNAL COOLING DIMINISHES THE RESIDUAL INSTABILITY... AND THE DYNAMICS AND THERMODYNAMICS RESULTANTLY BECOME LESS JUXTAPOSED. ACCORDINGLY... THE CURRENT MENTION OF AN ISOLATED SHOWER OR THUNDERSTORM THROUGH 2 AM OR SO SHOULD SUFFICE. HOWEVER... ANY ISOLATED STORMS THAT DO DEVELOP WILL MAINTAIN A CONTINUED THREAT OF LARGE HAIL AND PERHAPS A DMGG WIND GUST GIVEN THE AMBIENT DRY MID LEVELS AND ASSOCIATED DCAPES NEAR 1000 J/KG. LOW TEMPERATURES SHOULD DIP INTO THE 57 TO 62 DEGREE RANGE FROM NORTH TO SOUTH BY MORNING... AS WEAK NORTHERLY BEHIND A WEAK SURFACE TROUGH NOW SETTLING TO AN EDENTON TO RALEIGH TO MOUNT AIRY LINE ADVECTS SLIGHTLY COOLER AND DRIER AIR INTO MAINLY THE NORTHERN PIEDMONT OVERNIGHT. THERE MAY BE A FEW POCKETS OF PATCHY GROUND FOG IN THE SOUTHERN PIEDMONT AND SANDHILLS... WHERE LOW LEVEL MOISTURE POOLING WITHIN/SOUTH OF THE SURFACE TROUGH OCCURS AND ESPECIALLY IN AREAS THAT RECEIVE(D) A SHOWER OR STORM. -MWS DAMAGE SURVEYS HAVE BEEN COMPLETED FOR THE FAMILY OF TORNADIC SUPERCELLS THAT AFFECTED THE NORTHWEST PIEDMONT OF NC THURSDAY NIGHT. PLEASE SEE THE LATEST PUBLIC INFORMATION STATEMENTS FROM WFO RAH FOR DETAILS. && .SHORT TERM /8 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... AS OF 230 PM FRIDAY... SATURDAY: MODEL SOUNDINGS ARE STABLE WITH GOOD MIXING IN PLACE AND THETA-E VALUES AT BOTH 700MB AND 850MB FALLING QUICKLY. SHOULD BE A FEW WIND GUSTS TO AROUND 20KT BASED ON THE MIXING AND 925MB WINDS INCREASING TO 15-25KT DURING THE AFTERNOON. THICKNESSES WOULD SUPPORT TEMPERATURES IN THE UPPER 70S TO MID 80S AFTER OVERNIGHT LOWS...IN MOST PLACES...AROUND 60 DEGREES. -DJF AS OF 300 PM FRIDAY... SAT NIGHT THROUGH SUN NIGHT: THE 12Z GFS/NAM MODEL RUNS HAVE COME INTO GOOD AGREEMENT WITH EACH OTHER DURING THIS TIME FRAME...SHOWING A STRONG UPPER LOW DIGGING FROM THE UPPER MIDWEST SATURDAY NIGHT INTO THE MID-ATLANTIC BY LATE SUNDAY NIGHT. WIDESPREAD RAIN IS EXPECTED ACROSS ALL OF CENTRAL NC DURING THE DAY SUNDAY IN ASSOCIATION WITH THIS SYSTEM...WITH A WIDESPREAD HALF INCH TO AN INCH OF RAIN WITH LOCALLY HIGHER AMOUNTS A GOOD BET. A WEAK N/S ELONGATED SURFACE HIGH IS PROGGED TO INITIALLY BE OVER THE MID-ATLANTIC (INCLUDING NORTH CAROLINA) SAT NIGHT AND SUN MORNING... AND THE EXACT LOCATION/STRENGTH OF THIS FEATURE ALONG WITH THE TIMING OF THE ONSET OF PRECIPITATION ACROSS THE AREA WILL LIKELY BE THE KEY TO THE TEMPERATURE AND SEVERE WEATHER FORECAST ON SUNDAY. BOTH THE GFS/NAM SHOW THE INITIAL SFC LOW ASSOC/W THE UPPER LOW MOVING INTO THE OHIO VALLEY SUNDAY AFTERNOON...WITH A SECONDARY LOW DEVELOPING SOMEWHERE ALONG THE SC/NC COAST. WITH DEWPOINTS PROGGED TO BE IN THE MID 40S TO LOWER 50S SUNDAY MORNING...BOTH THE GFS/NAM SHOW AN IN-SITU CAD WEDGE DEVELOPING AFTER THE ONSET OF PRECIPITATION SOMETIME AROUND OR SHORTLY AFTER SUNRISE SUNDAY MORNING AS STRONG ISENTROPIC LIFT OVERSPREADS THE AREA. THE EXACT LOCATION AND STRENGTH OF THIS WEDGE WILL ULTIMATELY HELP TO DETERMINE THE TRACK OF THE SECONDARY SFC LOW THAT IS PROGGED TO DEVELOP SUNDAY AFTERNOON...AND WHERE THE SFC LOW TRACKS WILL DETERMINE WHICH AREAS WILL HAVE THE GREATEST SEVERE WEATHER THREAT. BASED ON THE LATEST 12Z MODEL RUNS WHICH SHOW THE SECONDARY SFC LOW DEVELOPING ALONG THE SC/NC COAST NEAR CAPE FEAR...IT NOW APPEARS THAT THE GREATEST SEVERE WEATHER THREAT HAS SHIFTED FURTHER TO THE SOUTH AND EAST...AND MOST OF CENTRAL NC (EXCEPT PERHAPS THE SOUTHEAST COASTAL PLAIN) MAY DODGE THE BULLET W/REGARDS TO SEVERE WEATHER. FORECAST SOUNDINGS ARE SHOWING A TYPICAL WEDGE-TYPE AIRMASS ACROSS MOST OF THE AREA...WITH LITTLE OR NO INSTABILITY OTHER THAN ELEVATED. AGAIN...ALTHOUGH THE LATEST GFS/NAM MODEL RUNS ARE IN GOOD AGREEMENT WITH A LOW TRACK ALONG THE COAST...A 50-100 MILE DIFFERENCE IN THE LOW TRACK (FURTHER INLAND) WOULD RESULT IN A CONSIDERABLE SEVERE WEATHER THREAT MOVING BACK INTO EAST/SOUTHEAST PORTIONS OF THE FORECAST AREA...AND WE WILL NEED TO WATCH HOW THIS SITUATION EVOLVES VERY CLOSELY...ESPECIALLY SINCE THE LATEST 12Z ECMWF JUST CAME IN...AND SHOWS A MUCH MORE OMINOUS SEVERE WEATHER SCENARIO THAN EITHER THE GFS/NAM. TEMPERATURES ON SUNDAY ARE VERY TRICKY AND WILL ALSO DEPEND ON THE EXACT TRACK OF THE SFC LOW AND HOW MUCH IN-SITU DAMMING CURERS. AT THIS TIME...HIGH TEMPS RANGING FROM THE LOWER 60S (NORTH/NORTHWEST) TO LOWER 70S (SOUTHEAST) LOOK REASONABLE. WILL UP POPS TO CATEGORICAL DURING THE DAY SUNDAY ACROSS THE AREA...TAPERING FROM SOUTHWEST TO NORTHEAST SUNDAY NIGHT AS THE SFC LOW BEGINS TO MOVE NORTHEAST AWAY FROM THE AREA. MONDAY: CURRENT INDICATIONS ARE THAT MONDAY WILL BE BREEZY WITH 30 KNOT NW FLOW PROGGED IN THE MIXED LAYER IN THE WAKE OF THE SLOWLY DEPARTING SFC LOW. SHOULD SEE DECREASING CLOUDS ACROSS WEST/SOUTHWEST PARTS OF THE AREA...WITH SOME CLOUD COVER HANGING AROUND IN FAR EAST/NE PORTIONS OF THE AREA WHERE MOISTURE MAY BE ABLE TO WRAP BACK AROUND INTO THE AREA ON THE WESTERN SIDE OF THE SFC LOW. HIGH TEMPS IN THE UPPER 60S TO LOWER 70S LOOK REASONABLE BASED ON MOS GUIDANCE AND THICKNESSES. WITH PRETTY DECENT NORTHWEST FLOW DURING THE DAY MONDAY...DEWPOINTS WILL LIKELY PLUMMET WELL BELOW MOS GUIDANCE...AND MINIMUM RHS ARE PROGGED TO BE IN THE 25-30 PERCENT RANGE DURING THE AFTERNOON...PRIMARILY IN THE WESTERN PIEDMONT. THIS MAY CREATE HAZARDOUS FIRE WEATHER CONDITIONS ON MONDAY AFTERNOON...DEPENDING ON THE AMOUNT OF RAINFALL THE AREA RECEIVES ON SUNDAY. -VINCENT && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 300 PM FRIDAY... AN UPPER LEVEL RIDGE IS PROGGED TO BUILD OVER THE AREA BEHIND THE DEPARTING LOW PRESSURE SYSTEM ON TUESDAY AND WEDNESDAY...AND BENIGN WEATHER WITH NEAR NORMAL HIGH TEMPS ARE EXPECTED ON THOSE DAYS. A RETURN TO A STORMY PATTERN APPEARS ON TAP LATER IN THE WEEK WITH BOTH THE GFS/ECMWF SHOWING HIGHLY AMPLIFIED MERIDIONAL FLOW OVER THE EASTERN CONUS...AND WILL GO WITH HPC POPS SHOWING A LOW CHANCE OF SHOWERS/STORMS ON THURSDAY AND FRIDAY. -VINCENT && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... AS OF 725 PM FRIDAY... VFR CONDITIONS AS A RULE ARE EXPECTED THROUGH THE 00Z VALID TAF PERIOD. LOCAL MVFR CEILINGS ARE POSSIBLE OVERNIGHT IN AN ISOLATED SHOWER OR THUNDERSTORM AS THE MID-LEVEL CAP ERODES AND SUPPORTED BY SURFACE-BASED AND EVENTUALLY ELEVATED INSTABILITY. LOCAL MVFR FOG ESPECIALLY TOWARD KFAY AND KRWI MAY ALSO OCCUR LATE TONIGHT IN THE MORE MOIST AIR AS WINDS BECOME FAIRLY LIGHT LATE. WINDS WILL INCREASE SATURDAY MORNING AS GOOD DIURNAL MIXING AND INCREASING 925MB WINDS SHOULD PROVIDE FOR GUSTS OF 15-20KT...HIGHER EAST...BY 18Z. MVFR AND PERIODS OF IFR CONDITIONS SHOULD DEVELOP SUNDAY IN WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS. AS LOW PRESSURE MOVES NORTH ALONG THE MID-ATLANTIC COAST MONDAY...VFR CONDITIONS WILL RETURN BUT AVIATION INTERESTS SHOULD EXPECT BREEZY CONDITIONS. WINDS WILL DIMINISH FOR TUESDAY UNDER HIGH PRESSURE WITH VFR CONDITIONS EXPECTED CURRENTLY THROUGH WEDNESDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...DJF/VINCENT LONG TERM...VINCENT AVIATION...DJF
Hazardous weather outlook, May 9, 12:21 PM EDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1221 PM EDT FRI MAY 9 2008 NCZ007>011-021>028-038>043-073>078-083>086-088-089-101200- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1221 PM EDT FRI MAY 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AGAIN SUNDAY AFTERNOON AND SUNDAY NIGHT...AS YET ANOTHER STRONG LOW PRESSURE SYSTEM APPROACHES CENTRAL NORTH CAROLINA FROM THE WEST. CURRENTLY...THE BEST CHANCES FOR ANY SEVERE WEATHER ARE SOUTH OF U.S. 64. HOWEVER... THE EVENTUAL TRACK OF LOW PRESSURE OVER AND NEAR THE STATE LATE IN THE WEEKEND WILL DETERMINE THE AREAS OF HIGHER POTENTIAL FOR ANY SEVERE WINDS OR HAIL...OR AN ISOLATED TORNADO. DJF
In the hours before
Local storm report, May 9, 5:06 PM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 1 NNE MARTHA 35.63N 80.00W
05/08/2008 E0.88 INCH RANDOLPH NC TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED AT THE INTERSECTION OF HWY 49
AND OLD HWY 49.
0905 PM HAIL 6 WSW ASHEBORO 35.70N 79.92W
05/08/2008 E0.75 INCH RANDOLPH NC TRAINED SPOTTER
SPOTTER REPORT OF PENNY SIZE HAIL 6 MILES SOUTHWEST OF
ASHEBORO.
0912 PM HAIL 2 N ASHEBORO 35.75N 79.81W
05/08/2008 E0.75 INCH RANDOLPH NC LAW ENFORCEMENT
PENNY SIZE HAIL AT NORTH FAYETTEVILLE ST AND BALFOUR
RD...2 MILES NORTH OF ASHEBORO. REPORTED BY 911 CENTER
0935 PM TSTM WND DMG 2 WSW SURL 36.31N 78.92W
05/08/2008 PERSON NC LAW ENFORCEMENT
ONE TREE DOWN ACROSS KERMIT DUNCAN RD. REPORTED BY 911
CENTER.
0940 PM TSTM WND DMG 2 SW BEREA 36.30N 78.76W
05/08/2008 GRANVILLE NC EMERGENCY MNGR
THREE TREES DOWN...ONE ON GEORGE SHERMAN ROAD...ONE ON
BEN THORPE ROAD...AND ONE ON DAYS MILL ROAD.
1025 PM TSTM WND DMG 3 ESE CLEMMONS 36.00N 80.34W
05/08/2008 FORSYTH NC BROADCAST MEDIA
WIND DAMAGE TO HOMES ON COOPER ROAD.
1025 PM TORNADO 3 ESE CLEMMONS 36.00N 80.34W
05/08/2008 F3 FORSYTH NC EMERGENCY MNGR
NATIONAL WEATHER SERVICE STORM SURVEY...CONDUCTED WITH
LOCAL EMERGENCY MANAGEMENT...SHOWS PRELIMINARILY AN EF3
TORNADO WITH AN ESTIMATED WIND OF 140 MPH. THE MOST
SIGNIFICANT DAMAGE OCCURRED IN VICINITY OF FRYE BRIDGE
ROAD AND MOSS CREEK LANE.
1025 PM TORNADO WSW CLEMMONS 36.02N 80.39W
05/08/2008 FORSYTH NC LAW ENFORCEMENT
FORSYTH COUNTY LAW ENFORCEMENT REPORT SEVERAL HOMES
DAMAGED AND TREES DOWN THROUGH HOMES IN CLEMMONS. TIME OF
EVENT ESTIMATED FROM RADAR.
1030 PM HAIL CLEMMONS 36.02N 80.39W
05/08/2008 M0.50 INCH FORSYTH NC TRAINED SPOTTER
1130 PM HAIL 3 W MONTICELLO 36.20N 79.73W
05/08/2008 E0.75 INCH GUILFORD NC TRAINED SPOTTER
REPORTED BY A TRAINED SPOTTER NEAR BROWNS SUMMIT
1130 PM TORNADO 5 SE COLFAX 36.08N 79.96W
05/08/2008 GUILFORD NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORT VEHICLES BLOWN OFF INTERSTATE 40
AT NC 68 INTERSECTION JUST SOUTH OF PIEDMONT TRIAD
AIRPORT.
1132 PM TORNADO 4 SE COLFAX 36.09N 79.97W
05/08/2008 F2 GUILFORD NC EMERGENCY MNGR
*** 1 FATAL, 3 INJ *** NATIONAL WEATHER SERVICE STORM
SURVEY...IN CONJUNCTION WITH LOCAL EMERGENCY
MANAGEMENT...SHOWS THAT AN EF2 TORNADO OCCURRED WITH
ESTIMATED WINDS OF 130 MPH. PRELIMINARY PATH LENGTH OF 3
MILES AND A WIDTH OF A QUARTER MILE.
1133 PM TSTM WND GST 1 W GREENSBORO 36.08N 79.84W
05/08/2008 M62.00 MPH GUILFORD NC ASOS
SUSTAINED 44 KNOTS...WITH A GUST TO 54 KNOTS. THREE TREES
BLOWN DOWN...PLANES PUSHED AROUND...AND HANGARS AND
PLANES DAMAGED.
1135 PM TORNADO 1 W GREENSBORO 36.08N 79.84W
05/08/2008 GUILFORD NC EMERGENCY MNGR
TORNADO DAMAGE...NUMEROUS TREES DOWN AND VEHICLES
OVERTURNED ON I-40 BETWEEN SANDY RIDGE RD AND HWY 68.
1200 AM FLASH FLOOD 3 W WINSTON-SALEM 36.10N 80.32W
05/09/2008 FORSYTH NC EMERGENCY MNGR
FLOODING CAUSED THE EVACUATION OF APARTMENTS ON JONESBORO
CT. FIVE WATER RESCUES WERE NECESSARY ONCE STORMS EXITED
THE AREA AFTER MIDNIGHT.
1235 AM HAIL 4 N GREENSBORO 36.14N 79.83W
05/09/2008 M1.75 INCH GUILFORD NC TRAINED SPOTTER
NICKEL TO GOLF BALL SIZE HAIL COVERING THE GROUND UP TO 2
INCHES IN DEPTH AT PISGAH CHURCH ROAD AND WILLOUGHBY
BLVD. HAIL HAS BEEN FALLING FOR AT LEAST 5 MINUTES.
1253 AM FLOOD WINSTON-SALEM 36.10N 80.26W
05/09/2008 FORSYTH NC BROADCAST MEDIA
FLOODING REPORTED ON PETERS CREEK PARKWAY.
0100 AM TSTM WND DMG 3 NNE ALTAMAHAW 36.22N 79.49W
05/09/2008 ALAMANCE NC LAW ENFORCEMENT
TREE DOWN ON JIMMY BOWLES ROAD.
&&
DJFSpecial weather statement, May 9, 7:03 PM EDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 703 PM EDT FRI MAY 9 2008 NCZ038-073-100000- DAVIDSON-STANLY- 703 PM EDT FRI MAY 9 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN DAVIDSON AND NORTHERN STANLY COUNTIES BY 800 PM EDT... AT 703 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 30 MILES WEST OF RICHFIELD...OR ABOUT 12 MILES NORTHWEST OF CONCORD...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR RICHFIELD AROUND 800 PM EDT. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. PEA SIZE HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RWH
Special weather statement, May 9, 7:47 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 747 PM EDT FRI MAY 9 2008 NCZ073-083-100045- ANSON-STANLY- 747 PM EDT FRI MAY 9 2008 ...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY AND ANSON COUNTIES THROUGH 845 PM EDT... AT 747 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 8 MILES NORTHWEST OF LOCUST...OR ABOUT 8 MILES SOUTH OF CONCORD...MOVING EAST AT 25 TO 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LOCUST AROUND 800 PM EDT... ALBEMARLE AROUND 840 PM EDT. GUSTY WINDS TO 30 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RWH
Special weather statement, May 9, 9:17 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 917 PM EDT FRI MAY 9 2008 NCZ038-073-074-100215- DAVIDSON-MONTGOMERY-STANLY- 917 PM EDT FRI MAY 9 2008 ...STRONG THUNDERSTORM WILL MOVE ACROSS DAVIDSON...MONTGOMERY AND STANLY COUNTIES THROUGH 1015 PM EDT... AT 917 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FINGER...OR ABOUT 11 MILES EAST OF CONCORD...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NEW LONDON AROUND 925 PM EDT... BADIN LAKE AROUND 935 PM EDT...ELDORADO AROUND 940 PM EDT. GUSTY WINDS OF 30 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RWH
Special weather statement, May 9, 10:26 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1026 PM EDT FRI MAY 9 2008 NCZ040-100330- CHATHAM- 1026 PM EDT FRI MAY 9 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS CHATHAM COUNTY THROUGH 1130 PM EDT... AT 1026 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HASTY...OR ABOUT OVER SILER CITY...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PITTSBORO AROUND 1050 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. RWH
Local storm report, May 9, 10:35 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1035 PM EDT FRI MAY 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 3 NE MARTHA 35.65N 79.97W
05/09/2008 E0.75 INCH RANDOLPH NC AMATEUR RADIO
PENNY SIZE HAIL WAS REPORTED ON DUNBAR BRIDGE ROAD NEAR
THE FARMER COMMUNITY.
&&
CBLThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:21 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 33 min |
| May 9, 10:14 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 46 min |
| May 9, 10:44 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Montgomery, Moore, Randolph | 46 min |
| May 9, 11:09 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 51 min |
| May 9, 11:29 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Johnston, Lee | 46 min |
| May 9, 11:34 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 41 min |
| May 9, 11:43 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 27 min |
| May 9, 11:50 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange | 40 min |
| May 10, 12:07 AM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 38 min |
| May 10, 12:14 AM EDT | Severe Thunderstorm Warning | RAH | Chatham, Wake | 46 min |
| May 10, 12:19 AM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Moore | 30 min |
| May 10, 12:48 AM EDT | Severe Thunderstorm Warning | RAH | Sampson | 30 min |
| May 10, 12:58 AM EDT | Severe Thunderstorm Warning | RAH | Johnston | 47 min |
| May 10, 1:33 AM EDT | Severe Thunderstorm Warning | RAH | Wayne | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.